Alert archive / Kentucky / Frost Advisories in 2017
Frost Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Oct 25, 2017, 3:55 AM EDT for 10 counties in Indiana; 43 counties in Kentucky. It took effect at Oct 26, 2017, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 3:55 AM EDT (07:55 UTC)
- In effect from
- Oct 26, 2017, 12:00 AM EDT
- Expired
- Oct 26, 2017, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 53 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS73 KLMK 250755 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 355 AM EDT Wed Oct 25 2017 ...Frost Advisory Tonight... .High Pressure will settle in over the region tonight, bringing very light south winds and mostly clear skies. This will result in temperatures falling into the low to mid 30s. The advisory is in effect for areas along and east of a Jasper to Elizabethtown to Glasgow line and includes the cities of Louisville...Lexington... Richmond and Frankfort. INZ076>079-083-084-089>092-KYZ025-028>043-045>049-053>057-063>067- 074>078-081-082-252000- /O.NEW.KLMK.FR.Y.0003.171026T0400Z-171026T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Meade-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby- Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-Hart- Green-Taylor-Casey-Lincoln-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 355 AM EDT Wed Oct 25 2017 /255 AM CDT Wed Oct 25 2017/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JDG
4 follow-up statements
837 WWUS73 KLMK 251505 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1105 AM EDT Wed Oct 25 2017 ...Frost Advisory Tonight... .High Pressure will settle in over the region tonight, bringing very light south winds and mostly clear skies. This will result in temperatures falling into the low to mid 30s. The advisory is in effect for areas along and east of a Jasper to Elizabethtown to Glasgow line and includes the cities of Louisville... Lexington... Richmond and Frankfort. KYZ023-024-027-062-252315- /O.EXA.KLMK.FR.Y.0003.171026T0400Z-171026T1300Z/ Hancock-Breckinridge-Grayson-Edmonson- Including the cities of Lewisport, Hawesville, Hardinsburg, Leitchfield, and Brownsville 1005 AM CDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from 11 PM this evening to 8 AM CDT Thursday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ076>079-083-084-089>092-KYZ025-028>043-045>049-053>057-063>067- 074>078-081-082-252315- /O.CON.KLMK.FR.Y.0003.171026T0400Z-171026T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Meade-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby- Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-Hart- Green-Taylor-Casey-Lincoln-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1105 AM EDT Wed Oct 25 2017 /1005 AM CDT Wed Oct 25 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
978 WWUS73 KLMK 251946 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 346 PM EDT Wed Oct 25 2017 ...Widespread Frost Expected Tonight... .With the first true Fall airmass in place across the region, the combination of clear skies and light winds will allow overnight temperatures to fall into the lower to middle 30s. Widespread frost is expected to develop overnight across southern Indiana and much of central Kentucky. INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 062>067-074>078-081-082-260900- /O.CON.KLMK.FR.Y.0003.171026T0400Z-171026T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion- Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 346 PM EDT Wed Oct 25 2017 /246 PM CDT Wed Oct 25 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
046 WWUS73 KLMK 260757 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 357 AM EDT Thu Oct 26 2017 ...Frost Advisory Remains in Effect til 9 am EDT/8 am CDT... INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 062>067-074>078-081-082-261300- /O.CON.KLMK.FR.Y.0003.000000T0000Z-171026T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion- Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 357 AM EDT Thu Oct 26 2017 /257 AM CDT Thu Oct 26 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURE...Lower and mid 30s in most areas. * IMPACTS...Areas of or widespread frost could harm or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be harmed or killed if left uncovered. && $$ TWF
003 WWUS73 KLMK 261301 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 901 AM EDT Thu Oct 26 2017 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 062>067-074>078-081-082-261415- /O.EXP.KLMK.FR.Y.0003.000000T0000Z-171026T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion- Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 901 AM EDT Thu Oct 26 2017 /801 AM CDT Thu Oct 26 2017/ ...FROST ADVISORY HAS EXPIRED... The threat of frost has ended as temperatures will continue to rise throughout the rest of the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:02 AM EDT, 53 minutes earlier.
Area forecast discussion, Oct 25, 3:02 AM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Louisville KY 302 AM EDT Wed Oct 25 2017 .Short Term...(Today through Thursday) Issued at 255 AM EDT Wed Oct 25 2017 Well...the main story of the forecast is the upper trough bringing spokes of energy thru the Ohio Valley. Right now we have bands of stratocu swinging thru and patchy sprinkles from some time to time. LLVL gradient is sufficient to keep active mixing and prevent frost except in sheltered and low lying areas. Today... Another vort max will dive south along the back side of the upper level low over Lake Gitche Gumee. This will bring some spotty showers albeit less coverage than on Tuesday. Likely see 5/8 to 6/8 sc today with caa pattern, so highs should only achieve 50-55 in most localities. Best coverage (20-30% will be across N Bluegrass and S IN, and would not be surprised to get a graupel report with such llvl steep lapse rates and low FZL. Winds will achieve higher than what MOS is showing this afternoon, with caa regime. Expect sustained 8-12 with gusts to 18-22 mph this afternoon. One final weather fact for today... In 1977...Dutch Harbor, AK set the US record for lowest barometric pressure in a non tropical storm at 27.35 inches. Tonight... Wed night skies will sct out from west to east allowing good radiational cooling. Temps will drop into the 30s area wide with areas of frost especially in valleys and sheltered locations. Coordinated with all surrounding offices and a frost headline will be issued across ern 3/4 of counties. Thursday... After a chilly frosty Thu morning, temps will rebound into the 60s for highs under mostly sunny skies. WAA will take over and be a wonderful colorful autumn day. && .Long Term...(Thursday night through Tuesday) Issued at 255 AM EDT Wed Oct 25 2017 Thu Night - Friday 18z... Well...WAA pattern continues with veering wind profile ahead of the slow moving cold front. SE Winds will be 7-12 mph overnight and temps will only fall into the upper 40s to low 50s in the west. WAA pattern will climb temps quickly, especially east of I 65 and there will be quite a gradient, but keeping all pops <15% in the west til mid afternoon. Friday 18Z - Saturday... Friday highs will be in the low 70s in the east and upper 50s in the west with rain moving ahead of a cold front. With low sfc dew points strong mixing in waa pattern should heat up to 850 mb and bring highs in I 75 corridor into the low 70s. The main story for Friday late day thru at least half of Saturday is another Lake Superior Low and CWA being in the LF entrance region of the 85 kt upper jet. This is in tandem with potent cold front. There is plenty of UVV and efficient isentropic lift in multiple deep layers. Friday evening will efficient rain, 100%, so pre Halloween outdoor events west of I 65 need to plan accordingly. The rain will slowly spreed into the Bluegrass during the evening. Rainfall amounts between 0.5 to 1.25 inches will be common with this weather system. Peak of the rain will be from 03z-18z Sat. Sat highs will drop back into the low 50s and perhaps upper 40s across NW CWA. Sat night - Sunday night... Rain will clear out except in far eastern I 75 corridor Sat evening with another frost Sunday morning, possibly even a freeze. Fall has arrived. Sun highs will only reach the upper 40s under mostly cloudy skies (good day for making those Halloween costume and a cup of warm chili). The fly in the ointment is the deep upper trough swinging through bringing some spotty cold light rain/drizzle Sunday, especially across the Bluegrass. A shortwave embedded in the upper trough over the region may bring rain or even a few snowflakes to the region Sun night east of I 65 and best chance in the Bluegrass. Will need to watch moisture/temp profiles to better hone in on p-type as we get closer but right now soundings support spotty cold rain. Monday - Tuesday... The beginning of the next work will feature dry conditions and moderating temps as the upper trough moves east. The next system arrives Tue night into Wednesday, and for now have a 30-40 pops. && .Aviation...(06Z TAF Issuance) Issued at 135 AM EDT Wed Oct 25 2017 An area of stratus currently over central Kentucky and southern Indiana will pass over through sunrise before scattering out. Ceilings currently vary from 2500 to 3500 ft but should trend to VFR toward dawn. Plan on westerly to southwesterly winds to pick up ahead of the next fast moving system diving out of the Upper Midwest. Gusts 18 to 22 kts look reasonable this afternoon across the entire area. Clouds will be on the increase this afternoon but should stay VFR. There's a slight chance of showers or sprinkles at HNB/SDF/LEX this afternoon but should not be impactful if it materializes. Skies will clear out this evening and winds will relax as high pressure briefly slides overhead. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...JDG Long Term...JDG Aviation...ZT
Hazardous weather outlook, Oct 24, 9:16 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Louisville KY 916 PM EDT Tue Oct 24 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260130- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 916 PM EDT Tue Oct 24 2017 /816 PM CDT Tue Oct 24 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Patchy frost is possible Wednesday night, especially in the typical cold spots. More widespread and damaging frost is possible later in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BJS
Nearby
Frost Advisories in Kentucky, 2017Frost Advisories in Indiana, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.